MAUDE Adverse Event Report: LUMENIS LTD. VERSACUT TISSUE MORCELLATOR; SOFT TISSUE MORCELLATOR AND ACCESSORIES

LUMENIS LTD. VERSACUT TISSUE MORCELLATOR; SOFT TISSUE MORCELLATOR AND ACCESSORIES
Model Number VERSACUT TISSUE MORCELLATOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device history records (dhr) determined that the subject device was manufactured, tested, and found to have met all lumenis specifications prior to release of sale.The system was manufactured on 14-mar-2016 and installed at the customer site on 30-mar-2016.A review of subject device lumenis versacut morcellator system labeling (0631-060-01_k) revealed the following: "blade sets have a limited reuse of approximately 2-8 times, depending upon the size and consistency of the tissue morcellated".Lumenis investigated the reported event by contacting the user facility directly for additional information.The questions regarding, the number of reuse prior to the event, were there any stones in the bladder or inside the prostate tissue, what other treatments for bph did the patient receive prior to holep (e.G., did he ever go through prostatic urolift) remained unanswered.A review of system risk files (0635-682-01 rev kj) revealed risk #1.1.10; " cutting blades damaged; blades distal edge breaks and "sinks" onto bladder floor.And risk #2.1.2 "cutting blades damaged, cracks or fractures in the blades set during treatment are caused by metal fatigue ".For both risks, the risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.The questions regarding the number of prior procedures performed with this set of hand piece and blades; is relevant to risk #2.2.1"cutting blades damaged, blade set is over used (beyond recommended intended useful lifetime).While the questions regarding the occurrence of any stones or other rigid materials in the bladder or inside the prostate tissue (eg, from previous pul procedure) is relevant to risk #2.2.2 "cutting blades damaged, direct contact of blade tip with rigid material such as metal" for both risks, the risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.A two year historical review of similar complaints revealed that the same issue of morcellator' s blade tips breaking has not led to serious injury in the past.In this case, the procedure was completed with no complications to the patient.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate method as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.The blade is expected to be returned to lumenis for product investigation, should new information become available and if there will be a significant change, then lumenis will file a follow-up mdr.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A foreign user facility reported that during a holep procedure in which a lumenis versacut morcellator was being utilized, the morcellator stopped working, whilst exchanging it out, metal was seen in the patient bladder, this was removed and found to be the end ring off the morcellator, that is part of the blade.The hand piece and blade were replaced and the procedure was successfully completed.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSACUT TISSUE MORCELLATOR
Common Device Name
SOFT TISSUE MORCELLATOR AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11655197
Report Number3004135191-2021-00019
Device Sequence Number3606385
Product Code GEX
UDI-Device Identifier07290109140681
UDI-Public07290109140681
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSACUT TISSUE MORCELLATOR
Device Catalogue Number0637-245-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1